Alert archive / Wyoming / Freeze Warnings in 2018
Freeze Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this freeze warning at Sep 25, 2018, 2:24 PM MDT for 4 counties in Wyoming; Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 2:24 PM MDT (20:24 UTC)
- In effect from
- Sep 26, 2018, 12:00 AM MDT
- Expired
- Sep 26, 2018, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 139 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS75 KCYS 252024 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 224 PM MDT Tue Sep 25 2018 NEZ002-003-095-096-WYZ101-102-105-110-115-261000- /O.UPG.KCYS.FZ.A.0001.180926T0600Z-180926T1500Z/ /O.NEW.KCYS.FZ.W.0002.180926T0600Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 224 PM MDT Tue Sep 25 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Wednesday. The Freeze Watch is no longer in effect. * TIMING...Temperatures will fall into the middle 30s around midnight with a hard freeze expected after midnight through early Wednesday morning across most of the area. * TEMPERATURE...Generally between 27 to 32 degrees. Some of the more sheltered valleys, such as the Laramie Valley and Shirley Basin, may reach the lower 20s by early Wednesday morning. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp coolers may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ019>021-054-055-WYZ106>108-117>119-261000- /O.CON.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 224 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 31 to 35 by sunrise Wednesday. * TEMPERATURE...Low to middle 30s. * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
078 WWUS75 KCYS 260246 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 846 PM MDT Tue Sep 25 2018 ...FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT LATE TONIGHT AND EARLY WEDNESDAY MORNING... NEZ002-003-095-096-WYZ101-102-105-110-115-261215- /O.CON.KCYS.FZ.W.0002.180926T0600Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 846 PM MDT Tue Sep 25 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... * TIMING...Temperatures will fall into the middle 30s around midnight with a hard freeze expected after midnight through early Wednesday morning across most of the area. * TEMPERATURE...Generally between 25 and 32 degrees. Some of the more sheltered valleys, such as the Laramie Valley and Shirley Basin, may drop into the lower 20s by early Wednesday morning. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp coolers may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ019>021-054-055-WYZ106>108-117>119-261215- /O.CON.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 846 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 30 and 35 degrees by sunrise Wednesday. * TEMPERATURE...Low to middle 30s. * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
407 WWUS75 KCYS 260835 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 235 AM MDT Wed Sep 26 2018 ...FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT UNTIL 9 AM MDT THIS MORNING... NEZ002-003-095-096-WYZ101-102-105-110-115-261500- /O.CON.KCYS.FZ.W.0002.000000T0000Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 235 AM MDT Wed Sep 26 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...Temperatures will fall into the upper 20s to low 30s around with a hard freeze expected early this morning across most of the area. * TEMPERATURE...Generally between 25 and 32 degrees. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp coolers may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ019>021-054-055-WYZ106>108-117>119-261500- /O.CON.KCYS.FR.Y.0002.000000T0000Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 235 AM MDT Wed Sep 26 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 30 and 35 degrees by sunrise Wednesday. * TEMPERATURE...Low to middle 30s. * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
576 WWUS75 KCYS 261452 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 852 AM MDT Wed Sep 26 2018 NEZ002-003-095-096-WYZ101-102-105-110-115-261600- /O.EXP.KCYS.FZ.W.0002.000000T0000Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 852 AM MDT Wed Sep 26 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed to above freezing across much of the area. As a result, the freeze warning will expire at 9am. $$ NEZ019>021-054-055-WYZ106>108-117>119-261600- /O.EXP.KCYS.FR.Y.0002.000000T0000Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 852 AM MDT Wed Sep 26 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed to above freezing across most of the area. As a result, the frost advisory will expire at 9am. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Sep 25, 11:27 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 25, 11:27 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1127 AM MDT Tue Sep 25 2018
.SHORT TERM...(Today through Thursday)
Issued at 359 AM MDT Tue Sep 25 2018
Current Watervapor Satellite loop shows the upper level trough
axis moving across eastern Wyoming and sliding east into western
Nebraska and the western Dakotas early this morning. Thunderstorm
activity, which was pretty widespread for late September, has
finally dissipated and moved east of the region, with remnant
showers mainly across western Nebraska at this hour. The cold
front has pushed well south of the region and is now likely over
the east central plains of Colorado. The main forecast concern
over the next 48 hours will be cold nighttime temperatures for
this time of the year. Readings are already around 30 degrees over
most of Carbon and Albany county early this morning. Cool day
expected today with strong northwest flow aloft and 700mb
temps between 0c to -5c across the high plains. This will
translate to surface readings in the 50s to low 60s, but it will
likely feel about 5 to 10 degrees cooler due to the breezy
northwest winds.
Favorable conditions tonight for good radiational cooling as
light winds and mostly clear skies are expected. Issued a hard
Freeze Watch for the Laramie Valley and areas north of the Platte
River valley including Douglas, Chadron, and Alliance for
subfreezing temperatures tonight. Also issued a Frost Advisory
further south towards the Colorado border for near-freezing
temperatures but a good chance for widespread frost. This is
mainly for those who continue to have outdoor plants since it has
been rather warm the last few weeks. Did not include most of
Carbon county since they hit their first freeze of the season a
few days ago, and most areas across Carbon county are getting
another freeze early this morning. Otherwise, quiet weather
conditions are expected through Thursday with a slow warming
trend. High temperatures should reach the upper 60s to low/mid 70s
by Thursday afternoon. Towards the end of the week, will watch
the next strong cold front pushing southward out of Canada late
Thursday.
.LONG TERM...(Friday through Monday)
Issued at 359 AM MDT Tue Sep 25 2018
The models are in general agreement that the cold front moving
southward late in the week will increase our chances for
scattered showers on Friday, with a a cool end to the week
expected Friday. Daytime highs in the 50s to mid 60s Friday are
expected to warm into the 70s Saturday through Monday as high
pressure shifts east into the central Plains.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Sep 25 2018
VFR today with some gusty winds possible from the west northwest.
Otherwise very few weather impacts are expected at area terminals
over the next 24 hours.
&&
.FIRE WEATHER...
Issued at 359 AM MDT Tue Sep 25 2018
Cooler temperatures and generally light winds are expected today
across southeast Wyoming and western Nebraska. Afternoon minimum
humidities will range from 20 percent across the western zones to
30-40 percent across the eastern plains. Fire Weather concerns
will increase on Wednesday with a Fire Weather Watch in effect
through Wednesday evening. At this time, the most favorable area
for Red Flag conditions will be northern and central Carbon and
Albany counties (zones 303, 308, and 309).
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Freeze Watch from late tonight through Wednesday morning for
WYZ101-102-105-110-115.
Frost Advisory from midnight tonight to 9 AM MDT Wednesday for
WYZ106>108-117>119.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ301>309.
NE...Freeze Watch from late tonight through Wednesday morning for
NEZ002-003-095-096.
Frost Advisory from midnight tonight to 9 AM MDT Wednesday for
NEZ019>021-054-055.
&&
SHORT TERM...TJT
LONG TERM...JG
AVIATION...AL
FIRE WEATHER...TJTHazardous weather outlook, Sep 25, 4:52 AM MDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 452 AM MDT Tue Sep 25 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-261100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 452 AM MDT Tue Sep 25 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:55 PM MDT | Fire Weather Watch | CYS | 18 hr | |
| Sep 25, 3:15 AM MDT | Frost Advisory | CYS | Albany, Goshen, Laramie, Platte | 30 hr |
| Sep 25, 3:15 AM MDT | Freeze Watch | CYS | Albany, Carbon, Converse, Niobrara | 11 hr |
| Sep 25, 1:39 PM MDT | Red Flag Warning | CYS | 30 hr |
Nearby
Freeze Warnings in Wyoming, 2018Freeze Warnings in Nebraska, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.